Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 69, NWS Little Rock, AR

April 2, 20124 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 2, 2012, 3:09 PM CDT for 4 counties in Arkansas. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2012, 3:09 PM CDT (20:09 UTC)
Expired
Apr 2, 2012, 4:15 PM CDT
In force
66 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Bradley County, AR, Calhoun County, AR, Clark County, AR, Ouachita County, AR

The radar

The Little Rock radar (KLZK), 158 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 4:05 PM CDTTSTM WND DMGEast Camden, ARSEVERAL TREES ARE DOWN ALONG HWY 274 NEAR EAST CAMDEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 56 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 12:41 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1679 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

661 
WUUS54 KLZK 022009
SVRLZK
ARC011-013-019-103-022115-
/O.NEW.KLZK.SV.W.0069.120402T2009Z-120402T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
309 PM CDT MON APR 2 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BRADLEY COUNTY IN SOUTHEAST ARKANSAS...
  CALHOUN COUNTY IN SOUTHWEST ARKANSAS...
  SOUTHERN CLARK COUNTY IN SOUTHWEST ARKANSAS...
  OUACHITA COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 415 PM CDT

* AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 5 MILES EAST OF MAGNOLIA TO 10
  MILES SOUTHWEST OF EL DORADO TO 11 MILES SOUTHWEST OF STRONG...AND
  MOVING NORTH AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAMPTON...            CAMDEN...             WHITE OAK LAKE...
  WHELEN SPRINGS...     STEPHENS...           PACE CITY...
  MORO BAY SP...        MILLERS BLUFF...      LUNET...
  LOUANN...             LESTER...             LANARK...
  HILO...               HIGHLAND INDSTRL PK...
  HARRELL...            HAMPTON MUNI ARPT...  GRAPEVINE LAKE...
  CULLENDALE...



PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3324 9223 3327 9230 3325 9232 3328 9236
      3327 9245 3337 9257 3338 9312 3378 9311
      3381 9314 3383 9328 3393 9335 3367 9228
      3317 9213 3315 9217
TIME...MOT...LOC 2009Z 166DEG 36KT 3328 9316 3319 9284
          3306 9253

$$

/62
2 follow-up statements
444 
WWUS54 KLZK 022028
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
328 PM CDT MON APR 2 2012

ARC011-013-019-103-022115-
/O.CON.KLZK.SV.W.0069.000000T0000Z-120402T2115Z/
BRADLEY AR-CALHOUN AR-CLARK AR-OUACHITA AR-
328 PM CDT MON APR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OUACHITA...
SOUTHERN CLARK...CALHOUN AND WESTERN BRADLEY COUNTIES UNTIL 415 PM
CDT...

AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF MCNEIL TO 5 MILES SOUTH OF LOUANN TO
8 MILES SOUTH OF GRAPEVINE LAKE...MOVING NORTH AT 40 MPH.

* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
  HAMPTON...            CAMDEN...             WHITE OAK LAKE...
  WHELEN SPRINGS...     STEPHENS...           PACE CITY...
  MORO BAY SP...        MILLERS BLUFF...      LUNET...
  LOUANN...             LESTER...             LANARK...
  HILO...               HIGHLAND INDSTRL PK...
  HARRELL...            HAMPTON MUNI ARPT...  GRAPEVINE LAKE...
  CULLENDALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3324 9223 3327 9230 3325 9232 3328 9236
      3327 9245 3337 9257 3338 9312 3378 9311
      3381 9314 3383 9328 3393 9335 3367 9228
      3317 9213 3315 9217
TIME...MOT...LOC 2028Z 166DEG 36KT 3345 9320 3334 9280
          3319 9247

$$

62
367 
WWUS54 KLZK 022046
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
346 PM CDT MON APR 2 2012

ARC011-013-019-103-022115-
/O.CON.KLZK.SV.W.0069.000000T0000Z-120402T2115Z/
BRADLEY AR-CALHOUN AR-CLARK AR-OUACHITA AR-
346 PM CDT MON APR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OUACHITA...
SOUTHERN CLARK...CALHOUN AND WESTERN BRADLEY COUNTIES UNTIL 415 PM
CDT...

AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WILLISVILLE TO 5 MILES NORTHEAST OF LOUANN TO 3
MILES SOUTHWEST OF HILO...MOVING NORTH AT 40 MPH.

* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
  HAMPTON...            CAMDEN...             WHITE OAK LAKE...
  WHELEN SPRINGS...     STEPHENS...           PACE CITY...
  MORO BAY SP...        MILLERS BLUFF...      LUNET...
  LOUANN...             LESTER...             LANARK...
  HILO...               HIGHLAND INDSTRL PK...
  HARRELL...            HAMPTON MUNI ARPT...  GRAPEVINE LAKE...
  CULLENDALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3324 9223 3327 9230 3325 9232 3328 9236
      3327 9245 3337 9257 3338 9312 3378 9311
      3381 9314 3383 9328 3393 9335 3367 9228
      3317 9213 3315 9217
TIME...MOT...LOC 2046Z 166DEG 36KT 3355 9328 3348 9276
          3336 9231

$$

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:41 PM CDT, 28 minutes earlier.

Area forecast discussion, Apr 2, 2:41 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
241 PM CDT MON APR 2 2012

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
A SYSTEM ALOFT IN NORTHEAST TEXAS WILL MOVE THROUGH ARKANSAS
OVERNIGHT. AN MCS ASSOCIATED WITH THE SYSTEM WILL BUILD INTO THE
SOUTHWEST HALF OF THE STATE THROUGH THIS EVENING BEFORE WEAKENING
AND BECOMING MORE SCATTERED. SOME STORMS COULD BE SEVERE EARLY.

OTHERWISE...THE PATTERN WILL BE A LITTLE MORE ACTIVE IN THE NEAR
TERM AS A CUTOFF LOW IN THE SOUTHERN PLAINS WOBBLES TOWARD
ARKANSAS THROUGH THURSDAY. SURROUNDING THE SYSTEM...SCATTERED
SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST.

IT APPEARS PRECIPITATION WILL BE MOST WIDESPREAD AHEAD OF THE
SYSTEM TUESDAY NIGHT/WEDNESDAY MORNING. WENT WITH LIKELY POPS
DURING THIS TIME FRAME. ANOTHER ROUND OF THUNDER IS POSSIBLE
MAINLY NORTH AND EAST OF LITTLE ROCK ON THURSDAY AS THE SYSTEM
TRACKS ALONG THE ARKANSAS AND MISSOURI BORDER AND EVENTUALLY
EXITS THE REGION.

THE PERIOD WILL END WITH A BRIEF PERIOD OF COOLER/MORE SEASONABLE
AIR THAT WILL BE AROUND FOR THE BEGINNING OF THE EXTENDED PERIOD.
&&

.LONG TERM...FRIDAY THROUGH MONDAY
SLOW MOVING UPPER LOW THAT WILL BRING PRECIP DURING THE SHORT TERM
PERIOD WILL HAVE MOVED TO THE SE OF AR AT THE START OF THE LONG
TERM...WITH UPPER LEVEL RIDGING IN PLACE ACROSS THE CENTRAL CONUS.
DRY CONDITIONS AND CLOSER TO NORMAL TEMPS WILL BE SEEN FOR
FRI...WITH NW FLOW ALOFT. BY SAT...EXPECT TEMPS TO REBOUND WITH THE
UPPER LEVEL RIDGE SHIFTING EAST...WITH UPPER FLOW BECOMING SW.
MENTION INCREASING POPS ACROSS THE NWRN COUNTIES AS COLD FRONT
APPROACHES FROM THE NW LATE SAT. HOWEVER...THE MAIN ENERGY WILL
REMAIN FAR TO THE NORTH AS AN UPPER LEVEL TROUGH MOVES ACROSS THE
NRN PLAINS INTO THE GREAT LAKES REGION. THIS WILL CAUSE THE FRONT TO
STALL OVER THE NRN HALF OF THE STATE FOR SUN. THIS FRONT WILL ONLY
REMAIN STALLED BRIEFLY AS ANOTHER...STRONGER UPPER WAVE DIVES SE
INTO THE MID MS RIVER VALLEY REGION LATE IN THE LONG TERM...PUSHING
THE FRONT SOUTH OF THE STATE AT THE END OF THIS FORECAST PERIOD.
WILL CONTINUE WITH AT LEAST SLIGHT CHANCE POPS THROUGH THE REST OF
THE LONG TERM.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     64  81  61  77 /  20  50  60  60
CAMDEN AR         64  82  64  79 /  50  40  60  50
HARRISON AR       61  80  58  75 /  20  50  70  50
HOT SPRINGS AR    64  81  63  78 /  50  40  60  50
LITTLE ROCK   AR  64  82  63  78 /  40  40  60  50
MONTICELLO AR     65  84  64  79 /  50  40  60  50
MOUNT IDA AR      63  80  62  78 /  50  40  60  40
MOUNTAIN HOME AR  62  81  59  76 /  20  50  60  50
NEWPORT AR        64  82  61  78 /  20  50  60  60
PINE BLUFF AR     65  83  64  79 /  50  40  60  50
RUSSELLVILLE AR   63  80  61  77 /  40  50  60  50
SEARCY AR         64  81  62  78 /  30  40  60  60
STUTTGART AR      64  82  63  79 /  30  40  60  60
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...46 / LONG TERM...62
Hazardous weather outlook, Apr 2, 12:50 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1250 PM CDT MON APR 2 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1250 PM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LARGE AREA OF SHOWERS AND THUNDERSTORMS FROM NORTHEAST TEXAS INTO
WESTERN LOUISIANA WILL BUILD INTO THE SOUTHWEST HALF OF ARKANSAS
THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE SEVERE
SOUTHWEST OF MENA AND PINE BLUFF.

THE MAIN CONCERN WITH THE STORMS WILL BE STRONG TO DAMAGING WINDS.
ISOLATED STORMS COULD PRODUCE QUARTER SIZE HAIL OR LARGER.

STORMS WILL TEND TO WEAKEN AND BECOME MORE SCATTERED AS THEY SPREAD
ACROSS THE REMAINDER OF THE REGION TONIGHT. THE CONCERN FOR SEVERE
WEATHER WILL DECREASE AS THE NIGHT PROGRESSES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STORM SYSTEM AND COLD FRONT FROM THE PLAINS WILL APPROACH THE
AREA ON TUESDAY AND GRADUALLY MOVE ACROSS ARKANSAS THROUGH
LATE THURSDAY. THIS SLOW MOVING SYSTEM WILL BRING A FEW ROUNDS OF
SHOWERS AND THUNDERSTORMS TO THE REGION.

THERE WILL BE SOME RISK OF STRONG TO SEVERE STORMS ON TUESDAY AND
WEDNESDAY...BUT AT THIS TIME IT IS A BIT UNCERTAIN WHEN THE BEST
PERIOD WILL BE AND FUTURE FORECASTS WILL FINE TUNE THIS THREAT.

THE MAIN THREATS OF ANY SEVERE STORMS WILL BE STRONG WINDS AND LARGE
HAIL. ALSO SOME AREAS OF HEAVY RAIN WILL BE NOTED.

THE SYSTEM IS EXPECTED TO FINALLY PUSH EAST OF ARKANSAS BY FRIDAY
AND END THE CHANCE OF RAIN. DRY WEATHER CONDITIONS WILL RETURN ON
FRIDAY...THEN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN THE SOUTHWEST HALF OF ARKANSAS
THROUGH THIS EVENING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59/46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:09 PM CDTSevere Thunderstorm WarningLZKMontgomery, Pike, Polk51 min
Apr 2, 4:17 PM CDTSpecial Weather StatementLZKBradley, Clark, Dallas28 min
Apr 2, 4:30 PM CDTSevere Thunderstorm WarningLZKDesha, Drew, Lincoln30 min
Apr 2, 4:53 PM CDTSevere Thunderstorm WarningLZKPolk, Scott37 min
Apr 2, 4:56 PM CDTSpecial Weather StatementLZKClark, Cleveland, Dallas, Grant, Hot Spring, Jefferson44 min
Apr 2, 5:00 PM CDTSevere Thunderstorm WarningLZKPolk, Scott30 min
Apr 2, 5:32 PM CDTSpecial Weather StatementLZKGarland, Grant, Saline43 min
Apr 2, 6:01 PM CDTSpecial Weather StatementLZKPerry, Pulaski, Saline44 min
Apr 2, 6:42 PM CDTSpecial Weather StatementLZKLonoke43 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.